Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

On fibromyalgia and BP medicines, have periodic stomach pain post eating, lower back pain. Cause and suggestions?

Sep 2013
User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6162 Questions
Hi. I am a 62 YOWF. I have fibromyalgia and have always taken a lot of meds. Also high BP since I was 21yr. For the last 7-10 days I have been having stomach pains/discomfort. Mainly after eating. Lasting for 5-8 hrs. Then eases of and comes back again. It feel like there is a XXXXXXX on the top of my stomach, in the middle, radiating out, Also radiating to the middle of my back, although that could be the pain of the fibromyalgia as my lower back is quite painful. No vomiting, but I feel nauseous.I feel unwell when this happens. I have been eating very small portions & that sometimes helps, but not always. I stopped taking Voltaren about 5-6wks ago after taking it daily for a long time. My stomach always felt a bit upset whilst taking it, but since I stopped it, it felt better. Till about 7-10 days ago. I have been taking Losec for the last 5 days (20mg) and finally felt a bit better since a day and a half ago. Felt great this morning, but after eating a persimmon for lunch the pain is back, still here after 7 1/2 hrs.
Posted Fri, 7 Jun 2013 in General Health
Answered by Dr. Het Ram Bishnoi 7 hours later
Very sorry that you are suffering from many diseases from so many years.
High blood pressure from last 40 years
Fibromyalgia from last 30 years
Since you are taking treatment for these diseases.
In FIBROMYALGIA, the drugs, which are recommended usually, produce
fullness in stomach,
indigestion in bowel.
Usually drugs for anti hypertensive do not produce gastritis like symptoms,
Drugs, which are used for Migraine usually develops stomach pain like symptoms.
When there is Hyper acidity (gastritis) patients feel following symptoms,
Pain in stomach before or after meal or anything else as in your case,
Pain may remains for hours in mild cases as in you.
Sore stomach area,
Feels as something stuck in stomach,
If severe gastritis patient feels difficulty in swallowing ( mild )
Nausea ( as in your case)
Due to these symptoms patient become TENSE, hence more acid secretion and more gastritis and more pain.
As you mentioned in your query that when you stopped Voltaren, you got relief from stomach pain i.e. reason of pain was drug (voltaren)
Now you started losec (omeprazole, this is antacid, which reduces acid in stomach i.e. lessen gastritis)
When you ate persimmon , pain again started in stomach. It means again gastritis develops due to citric acid in fruit.
You have noted that you got relief when you stopped Voltaren,
You got relief by taking antacid (losec).
These two things are self evident that you have Hyper acidity ( gastritis).
Please consult a physician and have full treatment according to his advice, if any tests are advises please, get it.
Hope I have answered your queries.
If any further question I will be happy to help.
Wishes you a speedy recovery.
Dr. HET.
Above answer was peer-reviewed by
Follow-up: On fibromyalgia and BP medicines, have periodic stomach pain post eating, lower back pain. Cause and suggestions? 3 hours later
I will be away very shortly for 7wks on an overseas trip. What meds can I buy that don't need a doctor's prescription? Also, what kind of foods should I avoid? Is it best to eat very small meals? My diet is as follows. Breakfast Coffee with some milk. Lunch salad (cucumber, tomato,capsicum,saladgreens) with feta cheese or chicken. Dinner rice/potato/sweet potato/couscous/noodles with usually chicken and lots of veges. Snacks-fruit in season. I use very little oil.
Thank you. Kind regards XXXXXX
Answered by Dr. Het Ram Bishnoi 2 hours later

After going through your query I reached a conclusion that few things are acid producing in your menu, so please avoid these eatables, if possible.
Breakfast, coffee with some milk.
Quantity of coffee powder should be very very very less, fat free milk.
Lunch, Fat, cheese best but again quantity less ( chicken, avoid for few days till stomach mucosa heals. )cucumber,tomato,capsicum saladgreens good.
Dinner rice/potato + lots of veges,good.
Avoid couscous, chicken,
Now coming to first query about medicine.
Any antacid you can take from OTC (Over the counter) product, available as in tablet form.
Syrup, antacid that contains oxetacain (local anesthetic) will suit you most as an OTC product.
Please avoid followings,
Spiced food,
Smoking ( if any)
Spirit(alcohol if any),
Chocolate, Ice cream,fried food,coffee (if very less),lemon (citric acid producing).
As small as you can eat, many times in day will suit you.
Tension is the main cause of gastritis beside drugs.
Hope I have answered your query and you will enjoy trip.
If further, any question I will be happy to help.
Good luck for nice journey.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor